Alert archive / Colorado / Freeze Warnings in 2011

Freeze Warning 3, NWS Pueblo, CO

May 2, 201113 counties in Colorado

NWS Pueblo, CO issued this freeze warning at May 2, 2011, 3:20 AM MDT for 13 counties in Colorado. It took effect at May 3, 2011, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2011, 3:20 AM MDT (09:20 UTC)
In effect from
May 3, 2011, 2:00 AM MDT
Expired
May 3, 2011, 9:00 AM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2308 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WWUS75 KPUB 020920
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
320 AM MDT MON MAY 2 2011

COZ083>089-093>099-021600-
/O.UPG.KPUB.FZ.A.0002.110503T0800Z-110503T1500Z/
/O.NEW.KPUB.FZ.W.0003.110503T0800Z-110503T1500Z/
/O.CON.KPUB.FZ.W.0002.000000T0000Z-110502T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
320 AM MDT MON MAY 2 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN
EFFECT UNTIL 9 AM MDT THIS MORNING. 

* LOCATION...ALL OF THE SOUTHEAST COLORADO PLAINS.

* IMPACT...LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 20 TO 30
  DEGREES THIS MORNING THROUGH 9 AM. LATE TONIGHT INTO TUESDAY
  MORNING...LOWS ARE EXPECTED TO ONCE AGAIN RANGE FROM THE UPPER
  20S TO LOWER 30S. SENSITIVE PLANTS...SPRINKLER SYSTEMS AND
  OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. 

TAKE PRECAUTIONS TO PROTECT SENSITIVE PLANTS. DISCONNECT SPIGOTS.
DRAIN EXPOSED WATER PIPES AND SPRINKLER SYSTEMS.

&&

$$
7 follow-up statements
907 
WWUS75 KPUB 021458
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
858 AM MDT MON MAY 2 2011

COZ083>089-093>099-022100-
/O.EXP.KPUB.FZ.W.0002.000000T0000Z-110502T1500Z/
/O.CON.KPUB.FZ.W.0003.110503T0800Z-110503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
858 AM MDT MON MAY 2 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
TUESDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING.

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY.

* LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS.

* IMPACT...MINIMUM TEMPERATURES FROM LATE TONIGHT INTO EARLY
  TUESDAY MORNING ARE EXPECTED TO ONCE AGAIN RANGE FROM THE UPPER
  20S TO LOWER 30S. SENSITIVE PLANTS...SPRINKLER SYSTEMS AND
  OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
934 
WWUS75 KPUB 022018
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT MON MAY 2 2011

COZ083>089-093>099-030230-
/O.CON.KPUB.FZ.W.0003.110503T0800Z-110503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
218 PM MDT MON MAY 2 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY.

* LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS.

* IMPACT...MINIMUM TEMPERATURES FROM LATE TONIGHT INTO EARLY
  TUESDAY MORNING ARE EXPECTED TO ONCE AGAIN DROP INTO THE UPPER
  20S FOR SEVERAL HOURS OVER THE INTERSTATE 25 CORRIDOR AND
  THE SOUTHEASTERN COLORADO PLAINS. SENSITIVE PLANTS...SPRINKLER
  SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
987 
WWUS75 KPUB 030143
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
743 PM MDT MON MAY 2 2011

COZ083>089-093>099-030745-
/O.CON.KPUB.FZ.W.0003.110503T0800Z-110503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
743 PM MDT MON MAY 2 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY.

* LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS.

* IMPACT...MINIMUM TEMPERATURES FROM LATE TONIGHT INTO EARLY 
  TUESDAY MORNING ARE EXPECTED TO ONCE AGAIN DROP INTO THE UPPER 
  20S FOR SEVERAL HOURS OVER THE INTERSTATE 25 CORRIDOR AND THE 
  SOUTHEASTERN COLORADO PLAINS. SENSITIVE PLANTS...SPRINKLER 
  SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
366 
WWUS75 KPUB 030538
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1138 PM MDT MON MAY 2 2011

COZ083>089-093>099-031145-
/O.CON.KPUB.FZ.W.0003.110503T0800Z-110503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
1138 PM MDT MON MAY 2 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY.

* LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS.

* IMPACT...MINIMUM TEMPERATURES FROM LATE TONIGHT INTO EARLY 
  TUESDAY MORNING ARE EXPECTED TO ONCE AGAIN DROP INTO THE UPPER 
  20S FOR SEVERAL HOURS OVER THE INTERSTATE 25 CORRIDOR AND THE 
  SOUTHEASTERN COLORADO PLAINS. SENSITIVE PLANTS...SPRINKLER 
  SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
016 
WWUS75 KPUB 030915
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
315 AM MDT TUE MAY 3 2011

COZ083>089-093>099-031500-
/O.CON.KPUB.FZ.W.0003.000000T0000Z-110503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
315 AM MDT TUE MAY 3 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS.

* IMPACT...LOW TEMPERATURES EARLY THIS MORNING WILL RANGE FROM THE
  20S TO THE LOWER 30S FOR SEVERAL HOURS. SENSITIVE PLANTS...SPRINKLER
  SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT SENSITIVE PLANTS. DISCONNECT HOSES
FROM SPIGOTS. DRAIN EXPOSED WATER PIPES AND SPRINKLER SYSTEMS.

&&

$$
365 
WWUS75 KPUB 031146
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
546 AM MDT TUE MAY 3 2011

COZ083>089-093>099-031500-
/O.CON.KPUB.FZ.W.0003.000000T0000Z-110503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
546 AM MDT TUE MAY 3 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING.

* LOCATION...ALL OF THE SOUTHEAST COLORADO PLAINS. 

* IMPACT...LOW TEMPERATURES EARLY THIS MORNING WILL RANGE FROM THE
  20S TO THE LOWER 30S FOR SEVERAL HOURS. SENSITIVE PLANTS...SPRINKLER
  SYSTEMS AND OUTDOOR SPIGOTS MAY BE AT RISK OF FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT SENSITIVE PLANTS. DISCONNECT HOSES
FROM SPIGOTS. DRAIN EXPOSED WATER PIPES AND SPRINKLER SYSTEMS.

&&

$$
087 
WWUS75 KPUB 031451
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
851 AM MDT TUE MAY 3 2011

COZ083>089-093>099-031600-
/O.EXP.KPUB.FZ.W.0003.000000T0000Z-110503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
851 AM MDT TUE MAY 3 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO WILL ALLOW THE FREEZE
WARNING TO EXPIRE AT 9 AM MDT THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at May 1, 7:38 PM MDT, 7 hours 42 minutes earlier.

Area forecast discussion, May 1, 7:38 PM MDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
738 PM MDT SUN MAY 1 2011

.UPDATE...

UPDATED TO EXPIRE THE WINTER WEATHER HIGHLIGHTS. THE UPPER LEVEL
STORM SYSTEM IS CURRENTLY SPINNING OVER THE FOUR CORNERS AREA AND
SHIFTING SLOWLY EASTWARD THIS EVENING. EXPECT SHOWERS TO CONTINUE
OVER THE NEXT SEVERAL HOURS HOWEVER NOT ANTICIPATING ANY
ADDITIONAL ACCUMULATIONS. SNOW WILL LIKELY DISSIPATE ALTOGETHER BY
MIDNIGHT WITH A LIGHT SNOW SHOWER POSSIBLE THROUGH MORNING ALONG
THE CONTINENTAL DIVIDE.  NO OTHER CHANGES MADE AT THIS TIME.  MOZLEY

&&

.PREV DISCUSSION... /ISSUED 317 PM MDT SUN MAY 1 2011/

SHORT TERM...
(TONIGHT AND MONDAY)

..MAIN CONCERNS ARE SNOWFALL THROUGH THIS EVENING AND UNSETTLED
CONDITIONS MONDAY...

CURRENTLY...QUITE A FEW CONVECTIVE RAIN/SNOW SHOWERS OVER THE
GREATER I-25 CORRIDOR REGION AS I WRITE (2 PM). THESE SNOW SHOWERS
ARE ADVECTING WWD INTO THE WET MTNS...ADDING TO THE SNOWFALL/PRECIP
TOTALS THIS REGION. MTN PASS WEBCAMS ARE SHOWING SNOWY
CONDITIONS...ALTHOUGH ROADS LOOK LIKE THEY ARE IN PRETTY GOOD
CONDITION. MOST OF THE CAMERAS ACROSS ALL OF THE HIGHER TRRN AREAS
HAVE SNOW IN THEM. WX SYSTEM CAUSING THIS BENEFICIAL PRECIP WAS
SPINNING OVER THE 4 CORNERS REGION...ANOTHER DISTURBANCE WAS MOVING
TOWARDS THE REGION FROM WY.

REST OF THIS AFTERNOON AND TONIGHT...

DECIDED TO EXTEND WINTER WX HILITES INTO THE EARLY EVENING HOURS (8
PM). REASON FOR THIS IS DUE TO THE CONTINUED ENHANCEMENT OF HIGH
CLOUDS IN THE IR IMGY OVER THE S CENTRAL PART OF THE STATE...ALONG
WITH CONTINUED SNOW SHOWERS FORMING ON THE PLAINS AND ADVECTING INTO
THE WET MTNS. SNOWFALL AMOUNTS OVER THE WESTERN PART OF THE SAN LUIS
VALLEY AND E SLOPES OF THE SAN JUANS HAVE RANGED FROM 6 TO 9+
INCHES. 3-6" AMOUNTS WERE NOTED IN THE WETS/S SANGRES.

I EXPECT MOST OF THE SNOW TO DECREASE AFTER SUNSET ACROSS THE FCST
AREA. THE ONLY EXCEPTION WHERE SOME STEADY SNOW MAY CONTINUE IS
ACROSS THE SAN JUANS WHERE THE BEST DIFFLUENT FLOW IS NOTED WITH THE WX
SYSTEM OVER THE 4 CORNERS.

IT WILL LIKELY GET QUITE COOL TONIGHT OVER THE REGION...ESPECIALLY
AREAS WHICH SEE SUBSTANTIAL CLEARING LATER TONIGHT. EXPECT
TEMPERATURES TO FALL INTO THE 20S TO AROUND 30 TONIGHT ACROSS THE
PLAINS. GIVEN THESE COLD TEMPS...ANOTHER FREEZE WARNING HAS BEEN
ISSUED FOR THE PLAINS.

MONDAY...

THE COLD POOL ALOFT WILL BE OVER US (-8C AT 700 MB) AND ANOTHER WEAK
DISTURBANCE ON THE BACKSIDE OF THE LOW WILL TRACK ACROSS THE FCST
AREA. GIVEN THE IMPRESSIVE LAPSE RATES AND UPWARD VV...WE WILL LIKELY
SEE QUITE A FEW RAIN/SNOW SHOWERS DEVELOP OVER THE REGION
TOMORROW...ESPECIALLY DURING THE AFTERNOON. TEMPS TOMORROW WILL BE
ON THE COOL SIDE...WITH HIGHS IN THE 50S PLAINS...40S VALLEYS AND
20S AND 30S MTNS. \/34

LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

MAIN LONGER TERM METEOROLOGICAL ISSUES INCLUDE SOME LINGERING
SHOWERS OVER HIGHER TERRAIN AREAS MONDAY EVENING AND THEN
WARMING TEMPERATURES.

DECREASING PRECIPITATION TRENDS SHOULD BE NOTED OVER THE CWFA
MONDAY EVENING WITH THE ENTIRE CWFA BECOMING DRY BY EARLY TUESDAY
MORNING. ADDITIONAL SNOW ACCUMULATIONS OVER THE MOUNTAINS MONDAY
EVENING PROJECTED TO REMAIN UNDER 1/2 INCH WITH MOST AREAS NOT EXPECTED
TO RECEIVE ANY ADDITIONAL MEASURABLE SNOW MONDAY EVENING.

IN ADDITION...HAVE ISSUED ANOTHER FREEZE WATCH OVER ZONES 83>89 AND
93>99 FROM 08Z TO 15Z TUESDAY AS MINIMUM TEMPERATURES ARE PROJECTED TO
DROP BELOW 32F OVER THE MAJORITY OF THIS AREA BY EARLY TUESDAY
MORNING.

AS TOUCHED UPON IN YESTERDAYS DISCUSSION...WARMER AND MORE
TRANQUIL METEOROLOGICAL CONDITIONS ARE STILL PROJECTED TO DEVELOP
OVER THE CWFA FROM LATER TUESDAY INTO NEXT SUNDAY AS GENERALLY DRY
NORTHWESTERLY TO ZONAL UPPER FLOW COVERS THE REGION.

HAVE PAINTED ISOLATED POPS OVER THE CENTRAL MOUNTAINS AT TIMES
DURING THE LONGER TERM AND ALSO HAVE SOME LOW GRADE POPS OVER THE
ENTIRE CWFA BY NEXT WEEKEND.

MAXIMUM TEMPERATURES WARMING TO AND/OR ABOVE EARLY MAY CLIMATOLOGICAL
AVERAGES ARE ANTICIPATED OVER THE MAJORITY OF THE CWFA FROM
WEDNESDAY INTO NEXT SUNDAY WITH THE WARMEST MAXIMUM TEMPERATURES
OCCURRING FROM THURSDAY INTO SATURDAY...WHERE 80S WILL BECOME
COMMONPLACE OVER THE SOUTHEASTERN COLORADO PLAINS.

FINALLY...MINIMUM TEMPERATURES SHOULD HOVER TO WITHIN A CATEGORY
OR SO OF EARLY MAY CLIMATOLOGICAL AVERAGES MOST AREAS DURING THE
LONGER TERM.

AVIATION...

FOR KPUB AND KCOS...EXPECT VFR CONDITIONS NEXT 24H. AT THESE TWO
SITES WE MAY SEE SOME BRIEF SHOWERS THE REST OF TODAY...AND
ESPECIALLY TOMORROW. NO SIGNIFICANT WINDS ARE ANTICIPATED.

AT KALS...CONDITIONS WILL GRADUALLY GET BETTER THIS EVENING ACROSS
KALS. WITH THE MSTR THAT THEY HAD (AND ARE STILL GETTING AS I
WRITE)...THERE COULD BE SOME FOG ISSUES. HOWEVER...I DO NOT EXPECT
THEM TO CLEAR OUT SO FOG WILL LIKELY NOT OCCUR. THE LIGHT PRECIP
THAT IS ONGOING NOW WILL CONTINUE ON AND OFF INTO THE EVENING AND
SHOULD DISSIPATE BY MID TO LATE EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
COZ083>089-093>099.

FREEZE WARNING FROM 2 AM TO 9 AM MDT MONDAY FOR COZ083>089-
093>099.

&&

88/50
Hazardous weather outlook, May 1, 8:12 PM MDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
812 PM MDT SUN MAY 1 2011

COZ058>089-093>099-030215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
812 PM MDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SCATTERED SNOW SHOWERS WILL PRODUCE LOCAL ACCUMULATIONS OF 1 TO 3
INCHES OVER THE MOUNTAINS TONIGHT.  THE HIGH MOUNTAIN VALLEYS CAN
EXPECT ISOLATED SNOW SHOWERS WITH LOCAL ACCUMULATIONS OF AN INCH
OR LESS. A FEW FLURRIES ARE POSSIBLE ELSEWHERE WITH LITTLE OR NO
ACCUMULATION EXPECTED.

SUBFREEZING TEMPERATURES WILL BLANKET THE SOUTHEAST PLAINS LATE
TONIGHT THROUGH MONDAY MORNING. LOW TEMPERATURES ARE EXPECTED TO
RANGE FROM 20 TO 30 DEGREES. SENSITIVE PLANTS SHOULD BE PROTECTED.
SPIGOTS SHOULD BE DISCONNECTED. EXPOSED WATER PIPES AND SPRINKLER
SYSTEMS SHOULD BE DRAINED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA MONDAY
AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING CLOUD TO
GROUND LIGHTNING. SCATTERED SNOW SHOWERS OVER THE MOUNTAINS
WILL PRODUCE LOCAL ACCUMULATIONS OF AN INCH OR TWO.

SUBFREEZING TEMPERATURES ARE POSSIBLE ACROSS THE SOUTHEAST PLAINS
AGAIN LATE MONDAY NIGHT AND TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE MOUNTAINS AND HIGH VALLEYS TONIGHT.

50/50

Nearby

Freeze Warnings in Colorado, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.